MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 18G X 10 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 18G X 10 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs0332 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recs0332) have been reported from the same facility.
 
Event or Problem Description
It was reported that during insertion the wire deployed well, catheter was difficult, pulled back catheter sheer.It was stated when the device was removed no visible guide wire tip.X-ray of upper arm done, no visible foreign body.No harm to patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of guidewire issues and catheter damage was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was received separated from the assembly and the safety mechanism was engaged over the needle tip.The guidewire did not protrude from the needle tip and was detached from the advancer.The sample was disassembled.Inspection of the guidewire revealed to appear intact.Microscopic inspection of the wire confirmed it to be intact.Inspection of the advancer revealed material wear along the guidewire path.Inspection of the catheter revealed tip deformation and a v-shaped split near the distal end of the catheter.Microscopic inspection of the catheter confirmed a v-shaped split.The split exhibited sharply defined features and appeared similar in shape and dimension to the tip of the introducer needle.The material wear on the guidewire advancer indicated that the wire was initially properly engaged.It appeared that the guidewire was detached from the advancer during attempted device insertion, which can occur if guidewire advancement into tissue.The catheter split was consistent with perforation by the introducer needle tip.Such damage occurs if the catheter is partially advanced, then either the catheter is retracted, or the needle is inserted further.Based on the sample evidence and event description, it appeared that initial resistance was experienced during attempted device insertion, likely due to attempted insertion into tissue, causing guidewire detachment from the advancer.The catheter was subsequently withdrawn against the needle, causing catheter perforation.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.¿ a lot history review (lhr) of recs0332 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recs0332) have been reported from the same facility.
 
Event or Problem Description

Brand Name
FULL KIT 18G X 10 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7985593
Report Number3006260740-2018-02954
Device Sequence Number1409431
Product Code FOZ
UDI-Device Identifier00801741140617
UDI-Public(01)00801741140617
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF218108PT
Device Lot NumberRECS0332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;